MAUDE Adverse Event Report: STRYKER SPINE-US OASYS CROSS NUT TIGHTHENER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US OASYS CROSS NUT TIGHTHENER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48561075
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 04/03/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during installation of connector and torque wrench, connection was loose and surgeon was not able to perform final tightening.The connector could not be removed from the torque wrench.It is unclear how much the doctor could tighten the screw.There are no reports of adverse health consequences.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Method: visual inspection, functional inspection, product history review, complaint history review, labelling review, risk assessment.Conclusion: the instruments were returned for evaluation and the reported issue was confirmed based on visual and functional inspection.The surgical technique suggests using the cross connector nut inserter to ensure the nuts of the cross connector plate are seated appropriately so that the cross connector nut tightener and torque wrench construct can final tighten the nuts.Also, instruments should be lubricated and maintained properly to ensure proper use of the device.No relevant issues were found in the manufacturing records of the device lot that may have contributed to the reported event.It is inconclusive how many times the instrument has been used.The instrument was manufactured in march 2013 and is approximately 5 years old.The plausible root cause of the reported event was determined to be normal wear and tear due to the age of the instrument.

Brand Name
OASYS CROSS NUT TIGHTHENER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7474271
Report Number0009617544-2018-00093
Device Sequence Number1216408
Product Code LXH
UDI-Device Identifier07613327271577
UDI-Public(01)07613327271577
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48561075
Device Catalogue Number48561075
Device Lot Number133669
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2018
Initial Date Received by Manufacturer 04/03/2018
Supplement Date Received by Manufacturer06/28/2018
Initial Report FDA Received Date04/30/2018
Supplement Report FDA Received Date07/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR